MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); OCCLUSION BALLOON CATHETER
Model Number BC0411XC-ID
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The root cause cannot be established.
 
Event or Problem Description
It was reported that the scepter was prepared per standard protocol outside the patient and was noted to be "intact." during treatment in the patient, the balloon leaked.There was no reported patient injury.The current condition of the patient is reported to be "ok.".
 
Additional Manufacturer Narrative
The investigation of the returned scepter balloon found multiple sections of the balloon catheter to be kinked; the physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The balloon was inflated in the lab, and a pinhole was found at the proximal marker band; the coil beneath the polyimide ring was also found to be loose.These conditions align with the alleged product issue and are consistent with the balloon experiencing forces over specification, which is known to occur due to over-inflation.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11 MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo, ca
MDR Report Key10439488
Report Number2032493-2020-00224
Device Sequence Number2963469
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)191118(17)221031(10)191118523
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberBC0411XC-ID
Device Catalogue NumberBC0411XC
Device Lot Number191118523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1